MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, there was defect in center of lens.The lens was removed and second spare lens used to complete the procedure.There was no patient harm.Additional information was received, when the lens was inserted doctor observed a defect which he said was from the way the lens had been folded.The patient has been seen post operatively and was due for a further check up in four weeks time.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.11.The product was not returned.Two photos and a video were provided.The first photo and the video show a computer monitor displaying an image of the lens in the eye.The image is blurry and there is a lot of light reflection on the monitor.A dark line can be seen near the center of the lens.Possibly a crack.Due to the quality of the image, a determination cannot be made.The second photo shows the lens adhered to the lens case.Viscoelastic can be seen on the lens.One haptic is broken in the gusset area.A dark line can be seen near the center of the lens.Possibly a crack.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of a qualified associated cartridge with an unspecified handpiece and non-qualified viscoelastic.The account indicated the product was not available to evaluate.The clarity of the provided images did not allow for a confirmation of the reported damage.A dark like was observed, which may be a crack.It is difficult to make a final determination without evaluation of the physical sample.The root cause for the reported damage may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was indicated.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20840824
Report Number1119421-2024-02371
Device Sequence Number3730132
Product Code MFK
UDI-Device Identifier00380652357777
UDI-Public(01)00380652357777(17)280509(11)230512(10)15639658
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.220
Device Lot Number15639658
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date02/13/2025
Date Device Manufactured05/12/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D; NUVISC VISCOELASTIC; UNSPECIFIED INJECTOR
Patient Age78 YR
Patient SexFemale